Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 320, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Sep 12, 2004, 4:34 PM CDT for Tishomingo County, Mississippi; Tipton County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2004, 4:34 PM CDT (21:34 UTC)
- Expired
- Sep 12, 2004, 5:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Tishomingo County, MS, Tipton County, TN
The radar
The Memphis radar (KNQA), 31 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMEG 122134 SVRMEM MSC141-122200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 434 PM CDT SUN SEP 12 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 500 PM CDT * AT 434 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER TISHOMINGO...STATIONARY. * CITIES IN THE PATH OF THIS STORM THROUGH 500 PM CDT INCLUDE... MIDAY... IUKA... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3457 8831 3457 8814 3488 8807 3483 8834 $$
1 follow-up statement
000 WUUS54 KMEG 122134 RRA SVRMEM TNC167-122200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 434 PM CDT SUN SEP 12 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TIPTON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 500 PM CDT * AT 434 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER COVINGTON...MOVING SOUTH AT 5 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 500 PM CDT INCLUDE... BRIGHTON...DIXONVILLE... .LARGE HAIL IS POSSIBLE WITH THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE TO A STURDY SHELTER .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3542 8948 3558 8950 3568 8968 3541 8984 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 2:00 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 12, 2:00 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 PM CDT SUN SEP 12 2004 .DISCUSSION... ISOLATED SHRA/TSRA CONTINUES TO DEVELOP ACROSS SOUTHEASTERN HALF OF CWA. THE DEVELOPMENT IS IN RESPONSE TO A INVERTED SFC TROUGH LOCATED NEAR THE MISSISSIPPI RIVER AND A WEAK UPPER VORT. UPPER VORT WILL BE SLOWLY MOVE EASTWARD...BUT WILL STAY OVER EASTERN PORTIONS OF THE CWA THROUGH MONDAY. THIS WILL KEEP THE CHANCE FOR ISOLATED SHRA/TSRA DURING THIS TIME PERIOD. ONCE UPPER VORT MOVES OUT OF CWA...EXPECT DRY WEATHER THROUGH TUESDAY NIGHT AS HIGH PRESSURE WILL BE IN CONTROL. FOR WEDNESDAY THROUGH THURSDAY NIGHT TIME FRAME...FORECAST DEPENDS ON LOCATION OF IVAN. CURRENT NHC TRACK KEEPS IVAN FAR ENOUGH EAST TO KEEP RAIN OUT OF CWA...BUT ANY WESTWARD SHIFT WOULD BRING PRECIP INTO EASTERN SECTIONS OF THE CWA. STAY TUNED. FOR THE REST OF THE FORECAST PERIOD...THE MIDSOUTH WILL BE UNDER THE INFLUENCE OF AN UPPER RIDGE. THIS WILL CONTINUE DRY WEATHER WITH SLIGHTLY ABOVE NORMAL TEMPS. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRS
Hazardous weather outlook, Sep 12, 2:53 PM CDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 253 PM CDT SUN SEP 12 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-131000- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 253 PM CDT SUN SEP 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE MIDSOUTH THIS AFTERNOON WILL INTERACT WITH A WARM AND MOIST AIRMASS TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS...PRIMARILY EAST OF THE MISSISSIPPI RIVER. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE AFTERNOON AND EARLY EVENING...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. SPOTTERS ARE ASKED TO CONTINUE MONITORING THE SITUATION.
In the hours before
Special weather statement, Sep 12, 2:09 PM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 209 PM CDT SUN SEP 12 2004 TNZ004-121945- HENRY TN- 209 PM CDT SUN SEP 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENRY COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER PARIS AT 209 PM CDT...MOVING NORTHEAST AT 10 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENRY COUNTY...INCLUDING THE CITY OF PARIS...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Sep 12, 2:39 PM CDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 239 PM CDT SUN SEP 12 2004 TNZ090-122015- HARDEMAN TN- 239 PM CDT SUN SEP 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDEMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF POCAHONTAS AT 239 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HARDEMAN COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Sep 12, 2:41 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 241 PM CDT SUN SEP 12 2004 MSZ003-004-122015- BENTON MS-TIPPAH MS- 241 PM CDT SUN SEP 12 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...BENTON AND TIPPAH COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST OF BLUE MOUNTAIN AT 241 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN BENTON AND TIPPAH COUNTIES...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Sep 12, 3:53 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
&&
JFBLocal storm report, Sep 12, 4:05 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
0355 PM HAIL 2 N ALAMO 35.81N 89.12W
09/12/2004 0.75 INCH CROCKETT TN TRAINED SPOTTER
&&
JFBLocal storm report, Sep 12, 4:23 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
423 PM CDT SUN SEP 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.00 INCH GIBSON TN AMATEUR RADIO
0352 PM HAIL MILAN 35.92N 88.75W
09/12/2004 1.75 INCH GIBSON TN TRAINED SPOTTER
0355 PM HAIL 2 N ALAMO 35.81N 89.12W
09/12/2004 0.75 INCH CROCKETT TN TRAINED SPOTTER
0405 PM HAIL RIPLEY 35.75N 89.53W
09/12/2004 1.75 INCH LAUDERDALE TN LAW ENFORCEMENT
&&
JFBThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:45 PM CDT | Severe Thunderstorm Warning | MEG | Tippah | 30 min |
| Sep 12, 4:32 PM CDT | Severe Thunderstorm Warning | MEG | Lafayette | 28 min |
| Sep 12, 4:38 PM CDT | Severe Thunderstorm Warning | MEG | Union | 37 min |
| Sep 12, 4:45 PM CDT | Flash Flood Warning | MEG | Marshall | 2 hr |
| Sep 12, 5:11 PM CDT | Severe Thunderstorm Warning | MEG | Union | 34 min |
| Sep 12, 5:34 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 26 min |
| Sep 12, 5:42 PM CDT | Flash Flood Warning | MEG | Union | 3 hr |
| Sep 12, 5:42 PM CDT | Severe Thunderstorm Warning | MEG | Union | 33 min |
| Sep 12, 5:56 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc | 34 min |
| Sep 12, 6:06 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 24 min |
| Sep 12, 6:28 PM CDT | Severe Thunderstorm Warning | MEG | Lee, Pontotoc | 32 min |
| Sep 12, 6:55 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw | 35 min |
| Sep 12, 6:58 PM CDT | Severe Thunderstorm Warning | MEG | Lee | 32 min |
| Sep 12, 12:53 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 37 min |
| Sep 12, 2:07 PM CDT | Severe Thunderstorm Warning | MEG | Weakley | 23 min |
| Sep 12, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Hardeman | 29 min |
| Sep 12, 3:25 PM CDT | Severe Thunderstorm Warning | MEG | Gibson | 35 min |
| Sep 12, 3:36 PM CDT | Flash Flood Warning | MEG | Hardeman | 114 min |
| Sep 12, 3:45 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 30 min |
| Sep 12, 3:47 PM CDT | Severe Thunderstorm Warning | MEG | Crockett | 28 min |
| Sep 12, 3:56 PM CDT | Severe Thunderstorm Warning | MEG | Fayette | 34 min |
| Sep 12, 4:19 PM CDT | Severe Thunderstorm Warning | MEG | Lauderdale | 26 min |
| Sep 12, 4:42 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 33 min |
| Sep 12, 5:03 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 27 min |
| Sep 12, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Haywood | 36 min |
| Sep 12, 5:15 PM CDT | Severe Thunderstorm Warning | MEG | Shelby | 30 min |
| Sep 12, 5:21 PM CDT | Severe Thunderstorm Warning | MEG | Decatur | 24 min |
| Sep 12, 5:29 PM CDT | Severe Thunderstorm Warning | MEG | Tipton | 31 min |
| Sep 12, 5:33 PM CDT | Flash Flood Warning | MEG | Shelby | 3 hr |
| Sep 12, 6:00 PM CDT | Flash Flood Warning | MEG | Decatur | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.